Angioedema Caused by Oral Paliperidone Augmentation in the Major Depressive Disorder Treatment: A Case Report


Bilginer C.

JOURNAL OF MOOD DISORDERS, cilt.7, ss.128-130, 2017 (ESCI İndekslerine Giren Dergi) identifier

  • Cilt numarası: 7 Konu: 2
  • Basım Tarihi: 2017
  • Doi Numarası: 10.5455/jmood.20170404040638
  • Dergi Adı: JOURNAL OF MOOD DISORDERS
  • Sayfa Sayıları: ss.128-130

Özet

Angioedema is a rare but life-threatening condition characterized by swelling in subcutaneous tissues and mucosa. Paliperidone is an effective treatment option for treatment-resistant patients with depression. While the most common adverse effect caused by medication is headaches, it is also less likely to observe edema or anaphylactic reaction. In this case report, an adolescent diagnosed with major depression and suffered from angioedema following oral paliperidone augmentation during the treatment was presented. Edema regressed spontaneously about 24-30 hours following the last drug intake. No significant laboratory finding that could explain this condition was found. The patient no longer suffered from a similar problem following discontinuation of paliperidone. This case suggests that the clinician should be alerted against possible allergic reactions by reason of oral usage of paliperidone in adolescents and further studies are needed to explore the underlying mechanisms of allergic responses for these patients.